Thyroid UK

Help with T3

Had another frustrating conversation with the GP but the upshot of it is that 'I'm on the correct dose of Levo and if I feel so exhausted its either down to 'burning the candle at both ends or depression'.

So looking into self-medicating with T3. I know that there are people who can advise how I go about this as safely as possible. Hoping to feel better and then go back to the GP and ask for a specialist view.

4 Replies
oldestnewest

In your last thread it was revealed you were very low in vitamin B12 plus also low in folate, ferritin and vitamin D.

Did you show your GP your test result for B12? Did you talk to people on the pernicious anaemia forum on health unlocked?

1 like
Reply

He was quite dismissive to be honest about my test results. Just said keep taking vitamins/mineral tablets, try to relax more. They (a number of GPs) keep saying my job is causing me stress - it IS a stressful job but generally I really enjoy it and I've worked hard to get where I am so dropping down/reducing my hours are a no go.

Not tried the pernicious anaemia forum - I think my Dad had something like that but he was an alcoholic so thought it was connected to that.

Reply

Looks like you need to change GPs. But go on the Pernicious Anaemia forum first. Your lack of B12 can be the thing that is making you feel terrible.

Oh and if you do change GPs say nothing about your job. GPs use mental health to ignore real physical symptoms.

1 like
Reply

I had a GP who kept telling me it was stress when I didn't feel well. Of course I was stressed by not feeling well but I've always coped well with challenges until I had my thyroid mainly removed. I was actually quite well afterwards until they changed the levothyroxine. It eventually emerged the tablets were faulty. I'm now on Actavis which isn't perfect but it seems to suit me reasonably well. You could try a different Levothyroxine formulation. I also have optimised B vitamins as suggested here and take Magnesium, Vit C and Selenium. I was going to try T3 but I've seen a big improvement so I'll wait and see. The only thing I find with Actavis is that my stomach gets bloated, especially eating gluten but it's better than Mercury Pharma which caused intolerable symptoms including joint/muscle pain, and sudden weight loss, heart palpitations and racing pulse with any minor increase. It would be worth checking all your vitamin and mineral levels first and try a different Levothyroxine.

Reply

You may also like...